Taking too many paracetamol can have serious health consequences as it is available over the counter even without prescriptions.
Although it is a widely used pain reliever and fever reducer, exceeding the recommended dosage can lead to several harmful side effects.
1. Overdose of paracetamol can affect liver function
First and important, an overdose of paracetamol can overwhelm the liver’s ability to process the drug, leading to potential liver damage. This is because paracetamol is primarily metabolized in the liver, and excessive consumption can cause a buildup of toxic byproducts that damage liver cells. Symptoms of liver damage may not appear immediately, which can make early detection challenging.
2. Paracetamol poisoning
Additionally, an overdose of paracetamol can lead to ‘Paracetamol Poisoning’ with symptoms like nausea, vomiting, abdominal pain, and loss of appetite. These symptoms can be mistaken for other illnesses, delaying the recognition of the overdose.
3. It can lead to life-threatening condition
Paracetamol overdose can cause acute liver failure, and very long use may lead to even irreversible liver injury requiring liver transplantation. which is a life-threatening condition. It can result in jaundice, confusion, and even coma. If left untreated, it can be fatal. Sometimes it may lead to kidney injury also.
4. Follow recommended dosage
To prevent these harmful effects, it’s crucial to follow the recommended dosage instructions on the medication’s label and seek medical attention immediately if an overdose is suspected. Prompt treatment can help mitigate the damage and improve the chances of a full recovery.
In other news – Sophie Ndaba celebrates son on his birthday
Sophie Ndaba writes a lovely birthday note to her son, Lwandle “Ocean L” Ndaba who turns 24 years old today. Taking to social media, the actress shared a video of her son and further wished him a happy birthday.
Sophie appreciates him for keeping her alive and expresses love for him. Read More